Alert archive / Kansas / High Wind Watches in 2022

High Wind Watch 4, NWS Dodge City, KS

April 10, 202227 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Apr 10, 2022, 2:29 PM CDT for 27 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 2:29 PM CDT (19:29 UTC)
In effect from
Apr 12, 2022, 12:00 PM CDT
Expired
Apr 12, 2022, 1:42 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2747 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WWUS73 KDDC 101929
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
229 PM CDT Sun Apr 10 2022

KSZ030-031-043>046-061>066-074>081-084>090-111715-
/O.NEW.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
229 PM CDT Sun Apr 10 2022 /129 PM MDT Sun Apr 10 2022/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.  Blowing dust will also be likely.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust could reduce visibilities to
  1/4 mile or less adding to the travel difficulties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

TATRO

$$
3 follow-up statements
830 
WWUS73 KDDC 110847
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
347 AM CDT Mon Apr 11 2022

KSZ030-031-043>046-061>066-074>081-084>090-112100-
/O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
347 AM CDT Mon Apr 11 2022 /247 AM MDT Mon Apr 11 2022/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Springer
921 
WWUS73 KDDC 112047
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
347 PM CDT Mon Apr 11 2022

KSZ030-031-043>046-064>066-077>079-087-121100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-
Ford-Edwards-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, 
and Fowler
347 PM CDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will reduce
  visibility to 1 to 4 miles at times, especially over open areas
  during the height of the high wind event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside around large trees and branches.
If possible, remain in the lower levels of your home during the 
high wind event, and avoid windows. Use caution if you must 
drive.

&&

$$

KSZ061>063-074>076-084>086-121100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, 
and Liberal
347 PM CDT Mon Apr 11 2022 /247 PM MDT Mon Apr 11 2022/

...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, 
  Morton, Stevens and Seward Counties.

* WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
  Tuesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread significant blowing dust can be
  expected given the continued extreme to exceptional drought 
  conditions. Widespread visibility of one half to one mile can be
  expected. Local visibility well below one quarter of a mile 
  will be possible, leading to dangerous travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside around large trees and branches.
If possible, remain in the lower levels of your home during the 
high wind event, and avoid windows. Use extreme caution if you 
must drive, especially in areas of significant blowing dust.

&&

$$

KSZ080-081-088>090-121100-
/O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
Kiowa-Pratt-Clark-Comanche-Barber-
Including the cities of Greensburg, Haviland, Pratt, Ashland, 
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
347 PM CDT Mon Apr 11 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...Clark, Comanche, Kiowa, Pratt and Barber Counties.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Light tree and property damage is possible along with
  localized, short-lived power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
731 
WWUS73 KDDC 120642
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
142 AM CDT Tue Apr 12 2022

KSZ080-081-088>090-130100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.EXA.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Kiowa-Pratt-Clark-Comanche-Barber-
Including the cities of Greensburg, Haviland, Pratt, Ashland, 
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
142 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Kiowa, Pratt, Clark, Comanche and Barber Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Light tree and property damage is possible along 
  with localized, short-lived power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ030-031-043>046-064>066-077>079-087-130100-
/O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-
Ford-Edwards-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, 
and Fowler
142 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines,
  and minor structural damage is possible. Isolated power outages
  are possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will reduce 
  visibility to 1 to 4 miles at times, especially over open 
  areas during the height of the high wind event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ061>063-074>076-084>086-130100-
/O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, 
and Liberal
142 AM CDT Tue Apr 12 2022 /1242 AM MDT Tue Apr 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, 
  Morton, Stevens and Seward Counties.

* WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
  Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines,
  and minor structural damage is possible. Isolated power outages
  are possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Widespread significant blowing dust can be
  expected given the continued extreme to exceptional drought
  conditions. Widespread visibility of one half to one mile can be
  expected. Localized rapid changes in visibility are expected, 
  resulting in dangerous travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

Turner

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 10, 2:09 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 10, 2:09 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
209 PM CDT Sun Apr 10 2022

...Updated Fire Weather...

.SHORT TERM...(This evening through Monday)
Issued at 1202 PM CDT Sun Apr 10 2022

17Z obs show a 994 mb low in eastern Nebraska and a trailing cold
front in central Kansas continuing to move east and in the upper
levels a trough in the Colorado Rockies also moving eastward.
Elsewhere a 1000 mb low in eastern New Mexico will deepen slightly
through the overnight and move to the southeast. Overall winds
should diminish somewhat through the afternoon as the low
continues to move east.

Tonight a 700 mb shortwave and a second cold front will move
from northwest Kansas through the central parts of the state.
Overall this will bring some mid to high level cloudiness and the
return of some stronger winds through the overnight (15-25 mph out
of the northwest). Overall most of the short term models don't
hint much at any rain tonight with the passage of the shortwave
and front...but kept in the modest POPs (>20%) from the previous
forecast and added some sprinkles mentions as it looks like
anything that falls tonight will probably amount to 0.01 or less.
With as little moisture as there is perhaps virga is what we will
see at best. Lows tonight will range from the low 30s in the
northwest to the mid 40s in the far southeast.

Monday should be a cool start and lead to a mild finish. A 1009 mb
high will keep the cold air in place for the morning and then
gradually shift eastward by afternoon allowing winds to switch to
the south and warm air to enter into our western zones after 18Z.
Winds will start off fairly light around sunrise and then increase
for our western zones to 15-25 mph by late afternoon. Highs on
Monday will range from the mid 60s in north central Kansas to the
lower 70s along the Oklahoma border.

.LONG TERM...(Monday night through Sunday)
Issued at 149 PM CDT Sun Apr 10 2022

Tuesday is still looking like an extreme to potentially historic
fire danger day. Winds at the surface will start the day out of
the southwest at 15-25 mph with 850 mb winds increasing to 50-55
kts. With good mixing through the late morning hours we should
expect winds at the surface to increase to 25-40 mph with gusts
approaching 60 mph. Relative humidity values will fall to 10% or
below by afternoon which will lead to a prime fire environment.
With the dry ground and winds...blowing dust is likely and will be
in the forecast grids. High temperatures once again are forecast
to be in the upper 80s to low 90s which seems reasonable at this
point with the dry ground and southwesterly winds.

Tuesday night as the 985 mb surface low in northern Nebraska moves
east and an approaching trough comes in from Colorado a cold front
will switch the winds to the northwest through the overnight.
There will once again be a small chance of some light rain with
the passage of the shortwave trough but given the lack of moisture
any rain that develops will be minimal.

Wednesday will be much colder with a 25-30 degree drop in high
temperatures as a trough in the central plains and upper low in
the northern plains will allow Canadian air all the way into
Oklahoma and Texas. Expect winds to remain strong through the day
with highs in the 50s.

Thursday into Friday the upper level winds turn more zonal and
winds should be reduced through the day as the colder air will
remain in place with surface easterly winds. Highs will be in the
60s to near 70.

The long range models for next weekend are deviating quite a bit
with the Euro showing another potential fire weather day on
Saturday with very warm temperatures and then a strong cold front
on Sunday...while the GFS is showing cold temperatures next
weekend. What is constant is that both are still staying dry with
no real chance of rain or storms through early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1148 AM CDT Sun Apr 10 2022

VFR flight conditions will be the case for all airport terminals
for the time period. Winds will stay breezy through 21Z with a
brief lull in the winds between 21Z and 03Z. Another cold front
will lead to winds increasing again after 03Z to 12-20 kts. This
front may also lead to a few sprinkles or light rain showers but
this is not expected to be a hamper on flight conditions. After
17Z we should see the winds switch to the southeast for GCK and
LBL and be at 12-20 kts.

&&

.FIRE WEATHER...
Issued at 206 PM CDT Sun Apr 10 2022

Monday will bring an elevated fire weather danger for areas west
of highway 283 by afternoon. Winds will switch to the south and
increase to 15-30 mph by late afternoon and relative humidity
values will fall to 14-18%. It will be close to red flag criteria
for areas from Elkhart to Liberal.

Tuesday will be another extreme with the potential of a historic
fire danger outlook. Southern Great Plains wildfire outbreak
forecast puts much of southwest Kansas in a 40-50% range of high
significant fire potential with outbreaks possible. Winds will be
increasing through the day out of the southwest 25-40 mph with
gusts approaching 60 mph and relative humidity values falling to
8-11%. It is recommended to prepare accordingly for fire weather
potential on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  37  69  49  88 /  10   0   0   0
GCK  35  67  48  86 /  20   0   0   0
EHA  37  74  50  83 /   0   0   0   0
LBL  37  72  50  87 /   0   0   0   0
HYS  36  66  45  87 /  20   0   0   0
P28  45  71  49  92 /  10   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ030-031-043>046-061>066-074>081-084>090.

High Wind Watch from Tuesday afternoon through Tuesday evening
for KSZ043>045-061>064-074>078-084>088.

&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 10, 2:30 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
230 AM CDT Sun Apr 10 2022

KSZ030-031-043>046-061>066-074>081-084>090-110730-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
230 AM CDT Sun Apr 10 2022 /130 AM MDT Sun Apr 10 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------

Potential exists for a high end fire weather event during the day
Tuesday as minimum relative humidity drops into the 10-15% range,
and significant southwest winds sustained in the 30-40 mph range
with gusts up to 60 mph promote extreme fire weather conditions. A
Fire Weather Watch has been issued for all 27 counties Tuesday
afternoon, and this headline will assuredly be upgraded to a Red
Flag Warning in the next day or so.

Days 2-7 Hazards
----------------
* Monday
  - Fire weather: Elevated risk

* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  - Fire weather: Elevated risk

* Thursday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Saturday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Springer

Nearby

High Wind Watches in Kansas, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.